Alert archive / Alabama / Small Craft Advisories in 2015
Small Craft Advisory 41, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 20, 2015, 3:34 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2015, 3:34 AM CST (09:34 UTC)
- Expired
- Nov 20, 2015, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
832 WHUS74 KMOB 200934 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 334 AM CST FRI NOV 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... .STRONG NORTHERLY FLOW THIS MORNING WILL GRADUALLY DECREASE BY LATE THIS MORNING AND AFTERNOON. GMZ650-655-670-675-201800- /O.NEW.KMOB.SC.Y.0041.151120T0934Z-151120T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 334 AM CST FRI NOV 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 11:38 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 19, 11:38 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1138 PM CST THU NOV 19 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION... 06Z ISSUANCE...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. A LIGHT NORTH WIND OVERNIGHT WILL BECOME NORTHEAST AND THEN EAST ON FRIDAY. /22 && .PREV DISCUSSION... /ISSUED 427 PM CST THU NOV 19 2015/ NEAR TERM /NOW THROUGH FRIDAY/... A COLD FRONT HAS MOVED EAST OF THE FCST AREA WITH SFC HIGH PRESSURE CENTERED OVER MISSOURI LATE THIS AFTERNOON MOVING EAST TO OHIO BY END OF THE DAY FRIDAY. THE SOUTHERN EXTENT OF THIS HIGH PRESSURE WILL RIDGE ACROSS THE FCST AREA TONIGHT AND FRIDAY...WITH NEARLY ZONAL FLOW ALOFT. THIS WILL BRING DRIER AND COOLER AIR TO THE REGION DURING THE NEAR TERM FCST PERIOD. WITH GROUNDS WET AFTER YESTERDAYS RAINFALL...CONSIDERED PATCHY FOG POSSIBILITY FOR TONIGHT...BUT WITH MUCH DRIER AIRMASS AND LIGHT NORTH TO NORTHEAST WINDS EXPECTED TONIGHT OPTED TO LEAVE MENTION OF FOG FROM FCST. MOSTLY CLEAR SKIES EXPECTED...WITH ONLY A FEW THIN HIGH CLOUDS IN THE ZONAL FLOW ALOFT. LIGHT NORTHEAST WINDS EXPECTED TO BECOME MORE EASTERLY ON FRIDAY AS THE RIDGE AXIS SHIFT EAST NORTH OF THE AREA. MUCH COOLER TONIGHT WITH LOW TEMPERATURES RANGING FROM THE LOWER 40S OVER INTERIOR NORTHERN ZONES...TO THE UPPER 40S AND LOWER 50S DOWN NEAR THE COAST. ON FRIDAY...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM UPPER 60S INTERIOR NORTH TO LOWER 70S SOUTH AND COASTAL. 12/DS SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... FORECAST CONFIDENCE IS GENERALLY GOOD THROUGH SUNDAY. SURE THERE ARE SOME DISCREPANCIES...BUT ENSEMBLE PLOTS SHOW A RELATIVELY LOW SPREAD AND OPERATIONAL MODEL RUNS ARE IN GENERALLY GOOD AGREEMENT. UPPER-LEVEL FLOW OVER THE EASTERN HALF OF THE COUNTRY SHOULD AMPLIFY FRIDAY NIGHT INTO SATURDAY...AS A NORTHERN STREAM SYSTEM DIGS HEADING INTO THE OHIO VALLEY. THIS SHOULD PUSH A COLD FRONT RAPIDLY FROM THE PLAINS AND TOWARD OUR AREA AS WE HEAD INTO THE WEEKEND. WITH WINDS BECOMING EASTERLY AS THE RIDGE SLIDES EASTWARD...LOOK FOR LIMITED MOISTURE RETURN ACROSS THE CENTRAL GULF COAST WITH SOME MOISTURE POOLING ALONG/JUST AHEAD OF THE FRONT. AN ISOLATED SMATTERING OF SHOWERS MAY BE SEEN AS FAR NORTH AS THE US-84 CORRIDOR DURING THE DAY SATURDAY. DUE TO THE REGION'S PROXIMITY TO A SERIES OF PASSING SHORTWAVE TROUGHS...THE GREATEST ODDS OF SEEING ANY PRECIPITATION WILL BE ALONG THE IMMEDIATE COASTAL COUNTIES AND OFFSHORE. WE EXPECT THE COLD FRONT TO MOVE INTO THE FORECAST AREA BY NOON SATURDAY. IT SHOULD MOVE EAST OF THE I-65 CORRIDOR BY SUNSET...AND EAST OF THE FORECAST AREA BY SUNDAY MORNING. AREAL COVERAGE OF ANY SHOWERS SHOULD DIMINISH SATURDAY EVENING FROM THE NORTHWEST...AS A COLDER AND DRIER AIRMASS MOVES INTO THE CENTRAL GULF COAST. EVEN WITH THE RELATIVELY STRONG COLD ADVECTION...THERE SHOULD BE ENOUGH MIXING TO IN WAKE OF THE FRONT SHOULD ALLOW MOST PLACES TO REMAIN IN THE MID 30S OR WARMER. COLD AIR ADVECTION SHOULD CONTINUE HEADING INTO SUNDAY...AS THE LONGWAVE TROUGH FINALLY MOVES EAST OF THE AREA. HIGH TEMPERATURES SUNDAY SHOULD BE ABOUT 20 DEGREES COLDER THAN THOSE SEEN SATURDAY... WITH SOME LOCATIONS FROM SOUTHEAST MISSISSIPPI INTO SOUTH-CENTRAL ALABAMA NOT EXPECTED TO GET OUT OF THE 40S. /02/ LONG TERM /MONDAY THROUGH THANKSGIVING DAY/... POTENTIAL WEATHER IMPACTS THROUGH THANKSGIVING INCLUDE THE POSSIBILITY OF FREEZING TEMPERATURES SUNDAY NIGHT/MONDAY MORNING. A SURFACE HIGH WILL SETTLE INTO THE TENNESSEE VALLEY SUNDAY NIGHT...AS A NEARLY ZONAL FLOW IN THE UPPER-LEVELS RETURNS TO THE REGION. WITH NEARLY CLEAR SKIES AND LIGHT WINDS...NEARLY IDEAL CONDITIONS FOR RADIATIONAL COOLING WILL BE PRESENT. LOW TEMPERATURES MONDAY MORNING WILL LIKELY DIP BELOW FREEZING FOR MANY INLAND AREAS FOR THE FIRST TIME THIS FALL. I TOOK A RATHER CONSERVATIVE APPROACH WITH THE LOWS WITH THIS FORECAST PACKAGE...BUT IF CURRENT TRENDS CONTINUE...EXPECT EVEN LOWER TEMPERATURES THAN WHAT I CURRENTLY HAVE IN THE FORECAST. THAT SAID...A FREEZE WARNING MAY BE NEEDED FOR PARTS OF THE REGION BY SUNDAY MORNING. ANOTHER UPPER-LEVEL TROUGH IS EXPECTED TO DEEPEN OVER THE WESTERN UNITED STATES BY THE MIDDLE OF THE WEEK...RESULTING IN AN AMPLIFIED FLOW ACROSS THE SOUTHEASTERN PART OF THE COUNTRY AND THE SURFACE HIGH SHIFTING EAST. SHORTWAVE RIDGING MAY BE THE RESULT ACROSS OUR AREA...AND MODERATING TEMPERATURES WILL LIKELY BE SEEN. /02/ MARINE... A COLD FRONT HAS PASSED OVER THE COASTAL WATERS...WITH A MODERATE NORTHERLY WIND FLOW IN ITS WAKE. A MODERATE NORTHEAST TO EAST FLOW WILL PERSIST TONIGHT THROUGH FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE EASTERN STATES AND THE NORTHERN GULF...AND SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AND FRIDAY. ANOTHER REINFORCING COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA SATURDAY NIGHT... WITH ANOTHER ROUND OF EVEN STRONGER OFFSHORE FLOW AND BUILDING SEAS REDEVELOPING SUNDAY INTO MONDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR THE LATE WEEKEND AND INTO EARLY PART OF NEXT WEEK. AS THIS FRONT MOVES THROUGH OVER THE WEEKEND...ISOLATED TO SCATTERED SHOWERS MAY BE POSSIBLE OVER THE MARINE AREA...ESPECIALLY SATURDAY AND SATURDAY NIGHT. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Nov 19, 6:40 AM CST, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 640 AM CST THU NOV 19 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201245- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 640 AM CST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL IMPACT SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA EARLY THIS MORNING BEFORE LIFTING BY MID MORNING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FIRST LIGHT FREEZE OR NEAR FREEZING TEMPERATURES OF THE SEASON MAY IMPACT INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-201245- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 640 AM CST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TODAY AND TONIGHT AS MODERATE TO OCCASIONALLY STRONG NORTH TO NORTHEAST FLOW CONTINUES MAINLY WELL OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL BRING STRONG OFFSHORE FLOW AND BUILDING SEAS LATE SATURDAY NIGHT THROUGH EARLY MONDAY. SMALL CRAFT ADVISORIES MAY BECOME NECESSARY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 5:13 PM CST | River Flood Warning | MOB | Okaloosa | 13 hr |
Nearby
Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.